Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Left diaphragm died, cervical spine pain. Stopped smokin. Using pulse oximeter. Help

Hello! My name is Theodore Williamson. I stopped smoking 6 months ago. For about a month after that, I felt a dramatic change in my breathing and stamina. No more wheezing or coughing, and I could work in my garden and yard, happily digging dirt, planting, weeding, etc. One month after I quit, I became progressively weaker on exertion. It s almost as if my life was better off when I was smoking, albeit I worked only about 4 hours a day when I smoked. After quitting. I worked maybe 6 hours a day and felt a good fatigue afterward. Today I go into the yard and after 5 minutes of work I become very weak, dizzy and my heart rate is in the 120 s, my BP in the 80 s over 40 s. Once or twice my systole was in the 70 s and I had to lie down in the yard until I could stumble into the house to take my blood pressure. History No diabetes or any other chronic disease that I know of; No allergies Height: 195 cm. Weight: 105 kg. Hypertension until I stopped smoking. Was on Lysinopril which I gradually weaned myself from; now use it on a PRN basis if my diastole creeps into the 90 s; Have had left diaphragmatic hemiparesis for 5 years which causes SOB when I lie down, but gradually I am able to sleep lying down on my left side; Take Terazosin 10 mg. QD which allows me to urinate normally; Take Finasteride QD to prevent recurrence of swollen prostate gland; About 5 years ago, about the time my left diaphragm died, I had tremendous pain in my cervical spine; they scanned and told me I had cervical spinal stenosis; the pain gradually dissipated, and I voluntarily quit taking morphine , then the pain stopped completely Take a ASA 81 mg. and various vitamins, minerals and antioxidants; My appetite is good; I have a $39.95 pulse oximeter (from Walmart on-line) and it usually reads 92-97% while rested and sitting; it goes down a couple of percentage points when I lie down; once I took it while sitting in the yard after doing some work and it read 88%; OK! Another time it read 92% after physical exertion; I do not use alcoholic beverages or any illegal druga; My only surgeries were an appendectomy and tonsilectomy; I am 70 years old but look and feel maybe 10 years younger, and, until 5 months ago, I could dig dirt for 5 or 6 hours with only short breaks to rest now and then; I have had peripheral neuropathy for 10 years (can t tell whether or not my shoes are on or off, or whether my right foot is on the brake or gas pedal), but I have learned to adjust and can walk normally and drive with educated knees; They tell me that all my EKG s have been normal, but I do not believe they have ever been perused by a cardiologist; That s all I can think of right now. My Primary Care Provider has done every blood test known to science without definitive result. Two weeks ago a sleep study was performed: mild sleep apnea. I would love to have my life back. My three great joys in life are my wonderful, patient wife, reading and working outdoors with the lawn, my garden and other plants and flowers. I would very much appreciate any ideas, any insight one of you might have. Thank you. Theodore Anthony Williamson YYYY@YYYY
Asked On : Thu, 30 Aug 2012
Answers:  1 Views:  137
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Addiction Medicine Specialist 's  Response
Hello Mr. Williamson,

The symptoms that you have described suggest that you had an episode of low blood pressure, which led to palpitations and dizziness. You have also also mentioned that you take terazosin 10 mg qid for urinary problems. The dose you have mentioned is far more than what is required and safe for you. I hope you are aware that terazosin lowers blood pressure and is also used to treat hypertension. Please consult your doctor and discuss what happened with him. I think you'll do very well with a change in prescription and there is nothing seriously wrong with you. Please also remember that standing for hours in hot weather also increases the risk of developing low blood pressure.

Hope this has been of help. Best wishes.
Answered: Mon, 15 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor